Couldn't find what you looking for?

TRY OUR SEARCH!

Hello everyone,

I've had some high blood pressure in the last couple of months. When it started happening really often, I went to see my doctor and he prescribed some beta blocker medications for me. I've started using them right away and my blood pressure condition got better, but now I started to have nocturnal hallucinations.

I was wondering if this could be a side effect of the beta blockers that I'm using. It started happening recently, never before, so I figured out that there's got to be some sort of a connection between the two of these. What can you tell me about this?

Loading...

Hi Stradivarius, 

Yes, it happens, it doesn't happen real often, but it does happen. I know some people who complained about the same thing, one of these people is a close friend of mine.

When this started happening to him, he didn't do anything, he thought it would stop but it didn't, so he decided to talk to his doctor. His doctor wanted to prescribe him with Toparol XL (my friend was using inderal first) but he denied because Toparol is a beta blocker as well, and he thought that he would still have nocturnal hallucinations. 

My friend is now using metoprolol tartrate but he is having nightmares from time to time.

Reply

Loading...

Hi you two,

It is true, taking beta blocker medications can cause you to have nocturnal hallucinations. 

I'm not sure about other medications that could do the same as beta blockers but if you ask me, beta blockers are the best for this matter. I'm on beta blockers right now and until recently I had dream hallucinations as well. But when I talked to my doctor, he explained to me that beta blockers work best for this matter and that it would be best for me to get used to it until they stop occurring. And that's what I did, I got used to it and now the hallucinations are already gone.

Reply

Loading...

Hi guys,

Like the others have told you, your dream hallucinations are caused by your beta blockers, it's true that these are a side effects of beta blockers.

You have a few options here but since these hallucinations shouldn't last forever, you could as well just wait for them to stop occurring.

You should go and see your doctor about this matter. I don't know what are the other options for treating high blood pressure but I'm positive that your doctor will know. Don't be afraid to try another medication from the group of beta blockers: they might not have the same side effects as inderal that you are now using.
Reply

Loading...

Good day there.

Well, you are not the only one. I remember when my nanny was taking Inderal for just three weeks she had a lot of hallucinations as well. I think that doctors prescribed those blockers for pressure and migraine as well, but I am not sure.

I remember that she was panicking because things seemed much closer that they actually were.

The hallucinations never stopped so she needed to quit taking those meds. Now I think that she is not taking any medications at all. She also had some weird sensations and pulsing in her head.

But, on topic – hallucinations are definitely the side – effects of Inderal.

Reply

Loading...

Tell me about it! I was using those beta blockers for almost five years and I never could imagine that they are the main reasons for my hallucinations. I remember that one day I came home from my job and I started to hear some voices. I had the same issue like someone in here – things were much closer than I could imagine, and I started to panic every time. I was silly because I never wanted to seek for help. After four months my husband told me that I need to visit the doctor and I finally did. He told me that those are side – effects and that I should have consulted him a long time ago.

Reply

Loading...

Good day everyone.

Any beta blockers can cause some kind of hallucinations. So, it is very possible. I never had any problems with it, but trust me I was reading a lot about it.

I also do believe that manufacturers mentioned hallucinations as a side – effects on the labels. You just need to read it.

When you are having any side – effect from some medication you need to tell this to your doctor. He will determine what the next step in your treatment is.

Of course, I don’t need to tell you that you can’t stop taking any beta blocker on your own.

Reply

Loading...

Good day. Don’t even try to tell me what are the side – effects from it and don’t even try to tell me about the hallucinations! I am aware of it because I was using those beta blockers for at least three months until I find out that they are making me sick and that I do have hallucinations because of them. I remember that one night I woke up and started to running because I was pretty sure that someone is after me. My wife was so scared. After that night I went to see the doctor and he told me what is going on actually. I am not using them at all.
Reply

Loading...

Good day everyone.

I am reading and I can’t believe about it at all. My best friend is using Inderal and he never had any side – effects from it. Actually, I know that his doctor changed his therapy a lot in the past couple of years and he never had any side – effects. Now he is using Inderal and he is perfectly satisfied with it. He mentioned me a few side – effects such are bed headaches and diarrhea, but he never told me anything about the hallucinations. So I still believe that every case is a bit different. But still, when I am reading your comments and experience I need to tell you that I am shocked a little bit.

Reply

Loading...